Home » Frequently asked Questions on Health » Am I feeling drowsy due to Normaxin?

Am I feeling drowsy due to Normaxin?

Q: I am a 34 years old man who had a heavy bout of diarrhoea 2 weeks back and took Norflox-TZ twice daily for 5 days without prescription. Though the diarrhoea subsided but I feel dizziness, light-headedness and nausea every morning and it remains the same till evening. My appetite has reduced and I have abdominal discomfort too (gas and mild cramps). The blood tests showed increased bilirubin and the doctor said that I have Gilberts syndrome. My other LFT values were normal. The doctor also told me that my gut flora has been affected and it is a post infection motility disorder. Apart from probiotics and dietary fibre, he prescribed Pantocid IT once daily and Normaxin thrice in a day. Is the diagnosis correct? Am I feeling drowsy because of Normaxin? Please advise.

A:From your mail, it is clear that you recently had a bout of diarrhoea, possibly infective enteritis, which subsided following a course of antibiotics. It is not uncommon to have some bowel disturbances while one is recovering from the diarrhoeal episode. Usually it is attributed to altered bowel flora due to antibiotics use. It is right for you to take pro-biotics, or you can simply increase the intake of curd in diet along with fibres. Also avoid milk for some time as it also causes bloating and indigestion due to transient lactase deficiency following antibiotic use. As regards the rise in bilirubin, your doctor needs to check for the various causes, and only then can the diagnosis of Gilberts syndrome be confirmed. Normaxin does cause drowsiness in some patients, and you may avoid it, or reduce the dose.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------